Alert archive / North Carolina / Tornado Warnings in 2024

Tornado Warning 10, NWS Morristown, TN

May 23, 2024Cherokee County, North Carolina

NWS Morristown, TN issued this tornado warning at May 23, 2024, 8:28 PM EDT for Cherokee County, North Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2024, 8:28 PM EDT (00:28 UTC)
Expired
May 23, 2024, 9:15 PM EDT
In force
47 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Cherokee County, NC

The radar

The Knoxville radar (KMRX), 122 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 9:20 PM EDTHAIL 1.51 Sw Marble, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
657 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

801 
WFUS54 KMRX 240028
TORMRX
NCC039-240115-
/O.NEW.KMRX.TO.W.0010.240524T0028Z-240524T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Morristown TN
828 PM EDT Thu May 23 2024

The National Weather Service in Morristown has issued a

* Tornado Warning for...
  Northwestern Cherokee County in southwestern North Carolina...

* Until 915 PM EDT.

* At 827 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 12 miles northeast of Ducktown, moving east at 20 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northwestern Cherokee County, including the following locations...
  Hiawasse Dam, Violet, Marble, and Unaka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3523 8429 3523 8428 3525 8415 3524 8413
      3525 8412 3525 8409 3526 8401 3525 8400
      3524 8401 3522 8397 3524 8390 3524 8388
      3511 8389 3511 8429
TIME...MOT...LOC 0027Z 267DEG 18KT 3517 8424 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

BW
2 follow-up statements
232 
WWUS54 KMRX 240043
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
843 PM EDT Thu May 23 2024

NCC039-240115-
/O.CON.KMRX.TO.W.0010.000000T0000Z-240524T0115Z/
Cherokee NC-
843 PM EDT Thu May 23 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR CENTRAL
CHEROKEE COUNTY...

At 843 PM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northwest of Murphy, moving east at 20 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Marble and Unaka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3525 8415 3524 8413 3525 8412 3525 8409
      3526 8401 3525 8400 3524 8401 3522 8397
      3524 8390 3524 8388 3511 8389 3511 8415
      3525 8418
TIME...MOT...LOC 0043Z 267DEG 18KT 3517 8414 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

BW
159 
WWUS54 KMRX 240109
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
909 PM EDT Thu May 23 2024

NCC039-240118-
/O.EXP.KMRX.TO.W.0010.000000T0000Z-240524T0115Z/
Cherokee NC-
909 PM EDT Thu May 23 2024

...THE TORNADO WARNING FOR CENTRAL CHEROKEE COUNTY WILL EXPIRE AT 915
PM EDT...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and 
a Severe Thunderstorm Warning remains in effect for portions of the 
area.

&&

LAT...LON 3525 8415 3524 8413 3525 8412 3525 8409
      3526 8401 3525 8400 3524 8401 3522 8397
      3524 8390 3524 8388 3511 8389 3511 8415
      3525 8418
TIME...MOT...LOC 0108Z 267DEG 18KT 3518 8401 

$$

BW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at May 23, 3:08 PM EDT, 5 hours 20 minutes earlier.

Area forecast discussion, May 23, 3:08 PM EDT, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
308 PM EDT Thu May 23 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Friday)
Issued at 307 PM EDT Thu May 23 2024

Key Messages:

1. Strong to severe storms this evening with the main threats being
wind gusts and hail, mainly affecting locations along and west of I-
75.

2. Another round of showers/storms is expected Friday afternoon, but
mainly in southern sections as an upper level disturbance moves
through that area. A few strong to marginally severe storms are
possible.

Discussion:

Convection is starting to blossom in the Plateau and southern
portions of the TN Valley. Over the next few hours, this activity
will expand and intensify as clouds clear out and surface heating
builds. Mesoanalysis shows the best instability to our west, so the
storms that are developing in Middle TN will have the best chance of
becoming severe, and with a an effective shear max located over the
northern Plateau/eastern KY, that area will have the highest severe
chance as those storms track NE. Damaging wind gusts and large hail
will be the primary threats, and locations that have repeated storms
may experience localized flooding. Most of this activity should
weaken or exit the area by midnight.

Overnight, a moist low level air mass will be in place that will
favor fog and low cloud development. The models show that this
will be slow to lift in the morning, but by noon we should have
some good surface heating to aid in destabilization. In the
midlevels, a weak shortwave trough/500 mb vort max will be
crossing northern AL and GA in the late morning and early
afternoon, which may bring showers to the southern sections as
early as 10 AM. CAMS are not in good agreement with the
development of convection tomorrow, so confidence is low. But it
does appear that areas south of I-40 will have the best chance of
showers/storms, and that a few of these could be strong to
marginally severe, with wind/hail being the main threats.

&&

.LONG TERM...
(Friday night through next Thursday)
Issued at 307 PM EDT Thu May 23 2024

Key Messages:

1. An unsettled period with multiple rounds of showers and
thunderstorms for much of the period.

2. Some of the storms may be strong to severe at times, with the
higher chances for severe storms looking like Sunday and/or Monday.
Localized flooding will also be possible.

3. Drier and cooler air moving in toward the end of the period, but
a few additional showers and/or storms still cannot be ruled out.

Discussion:

Unsettled weather pattern will continue, as 500 MB flow remains
somewhat flat through the weekend, with a series of disturbances
touching off rounds of convection. By Sunday, deepening of a
trough near the Great Lakes will usher through a cold front
accompanied by organized convection around Monday morning that has
caused SPC to put us in a 15+% area in the severe weather outlook.

However, as the present Watch attests, chances of severe weather
will not be limited to Sunday night/Monday. Furthermore, repeated
rounds of rainfall will increase proneness to localized flash
flooding from today through Monday.

Post frontal precip chances on Tues and Wed will likely be
scattered in nature and not likely to be heavy. Models are
diverging that far out now anyway, with the ECMWF maintaining
something of a blocking pattern, while the GFS has backed off of
that solution and instead wants to continue with more of a
northwesterly flow across the nation that keeps us impacted by
another shortwave or two. We will cheer for the ECMWF's quieter
solution, but will have to wait and see what pans out.

&&

.AVIATION...
(18Z TAFS)
Issued at 250 PM EDT Thu May 23 2024

Showers and thunderstorms are developing in Middle TN and the
Cumberland Plateau. They are expected to increase and spread into
the northern half of East TN through the evening, impacting TYS
and TRI. MVFR conditions with gusty winds of 30-40 kt are
possible, possibly IFR if a storm moves directly over the
terminal. Tonight, a moist air mass will result in fog and low
clouds, likely MVFR at CHA and TYS but TRI may drop to IFR.
Another round of showers and storms is expected late in this TAF
period, mainly affecting CHA and TYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             67  83  67  88 /  40  70  40  50
Knoxville McGhee Tyson Airport, TN  64  79  64  85 /  50  70  50  50
Oak Ridge, TN                       64  79  63  85 /  50  70  50  50
Tri Cities Airport, TN              61  79  61  81 /  60  50  40  60

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

SHORT TERM...DGS
LONG TERM....GC
AVIATION...DGS
Hazardous weather outlook, May 23, 3:12 PM EDT, 5 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
312 PM EDT Thu May 23 2024

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-241915-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
312 PM EDT Thu May 23 2024 /212 PM CDT Thu May 23 2024/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

A few strong to severe storms are possible this afternoon into
the early evening across the entire area. A risk for damaging
winds and large hail exists with the strongest thunderstorms.
Heavy downpours in association with the storms may cause localized
flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There will be multiple rounds of showers and thunderstorms moving
through during the Friday through Monday period. Some of these
storms may become strong to severe at times, with strong gusty
winds and hail the primary threats. There may be a period with a
low tornado threat as well sometime in the Sunday into Monday time
frame. In addition, repeated or prolonged periods of heavy
rainfall may produce localized flooding in a few locations.

.SPOTTER INFORMATION STATEMENT...

Spotter reports may be needed at times during the today through
Monday period.

In the hours before

Special weather statement, May 23, 3:12 PM EDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Morristown TN
312 PM EDT Thu May 23 2024

TNZ071-086-232000-
Northwest Monroe TN-NW Blount TN-
312 PM EDT Thu May 23 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BLOUNT AND NORTHERN
MONROE COUNTIES THROUGH 400 PM EDT...

At 312 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Madisonville, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Madisonville, Vonore, Greenback, Fort Loudon State Park, Citico
Beach, McGee Carson Peninsula, and Talassee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east Tennessee.

&&

LAT...LON 3548 8434 3557 8440 3562 8425 3562 8419
      3561 8419 3563 8415 3565 8413 3566 8414
      3570 8401 3559 8397 3553 8403
TIME...MOT...LOC 1912Z 251DEG 11KT 3556 8422

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

DGS
Special weather statement, May 23, 3:13 PM EDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Morristown TN
313 PM EDT Thu May 23 2024

NCZ061-232000-
Clay NC-
313 PM EDT Thu May 23 2024

...A STRONG THUNDERSTORM WILL IMPACT CLAY COUNTY THROUGH 400 PM
EDT...

At 313 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hayesville, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hayesville, Nantahala Lake, Shooting Creek, Tusquitee, and Brasstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3504 8393 3516 8374 3515 8373 3516 8365
      3515 8364 3514 8366 3514 8364 3512 8364
      3513 8362 3511 8362 3507 8357 3504 8356
      3502 8352 3501 8352 3500 8349 3499 8365
      3499 8392
TIME...MOT...LOC 1913Z 241DEG 12KT 3503 8386

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DGS
Special weather statement, May 23, 3:15 PM EDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Morristown TN
315 PM EDT Thu May 23 2024

TNZ084-099-100-232000-
Bradley TN-Hamilton TN-Meigs TN-
315 PM EDT Thu May 23 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BRADLEY...
SOUTHWESTERN MEIGS AND NORTHEASTERN HAMILTON COUNTIES THROUGH 400 PM
EDT...

At 314 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Soddy-Daisy, or 11 miles northwest of Cleveland, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Birchwood, Big Spring, Hopewell, and Sale Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east Tennessee.

&&

LAT...LON 3532 8512 3544 8495 3544 8491 3546 8490
      3537 8485 3535 8486 3534 8483 3530 8481
      3521 8503
TIME...MOT...LOC 1914Z 235DEG 12KT 3529 8503

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DGS
Special weather statement, May 23, 6:47 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Morristown TN
647 PM EDT Thu May 23 2024

TNZ035-036-067>069-071-084>086-232330-
Anderson TN-Northwest Monroe TN-Roane TN-Loudon TN-Knox TN-
NW Blount TN-Meigs TN-Morgan TN-McMinn TN-
647 PM EDT Thu May 23 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN MORGAN...LOUDON...
NORTHEASTERN MEIGS...SOUTHWESTERN ANDERSON...SOUTHWESTERN KNOX...
CENTRAL MCMINN...NORTHWESTERN BLOUNT...NORTHWESTERN MONROE AND ROANE
COUNTIES THROUGH 730 PM EDT...

At 647 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Wartburg to near Rockwood
to near Athens. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Knoxville, Oak Ridge, Athens, Lenoir City, Kingston, Sweetwater,
Rockwood, Loudon, Madisonville, and Farragut.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east Tennessee.

&&

LAT...LON 3539 8475 3582 8470 3587 8472 3589 8471
      3590 8468 3599 8472 3603 8476 3619 8426
      3594 8412 3546 8410 3545 8412
TIME...MOT...LOC 2247Z 257DEG 31KT 3602 8469 3584 8464 3543 8469

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

BW
Special weather statement, May 23, 7:04 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Morristown TN
704 PM EDT Thu May 23 2024

TNZ085-086-100>102-232345-
West Polk TN-Northwest Monroe TN-East Polk TN-Bradley TN-McMinn TN-
704 PM EDT Thu May 23 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BRADLEY...NORTHERN
POLK AND SOUTHERN MCMINN COUNTIES THROUGH 745 PM EDT...

At 703 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cleveland, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cleveland, Benton, Etowah, Charleston, East Cleveland, Wildwood Lake,
South Cleveland, Englewood, Calhoun, and Bullet Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3526 8491 3545 8446 3525 8436 3524 8437
      3524 8436 3523 8436 3522 8434 3521 8435
      3521 8433 3518 8432 3511 8487
TIME...MOT...LOC 2303Z 251DEG 26KT 3520 8481

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

BW
Special weather statement, May 23, 8:14 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Morristown TN
814 PM EDT Thu May 23 2024

TNZ013>016-036>039-069-070-240115-
Anderson TN-Jefferson TN-Claiborne TN-Hamblen TN-Hancock TN-Union TN-
Campbell TN-Grainger TN-Knox TN-Hawkins TN-
814 PM EDT Thu May 23 2024

...STRONG THUNDERSTORMS WILL IMPACT CLAIBORNE...WEST CENTRAL
HAWKINS...EAST CENTRAL ANDERSON...NORTHEASTERN KNOX...HANCOCK...
NORTHWESTERN JEFFERSON...NORTHEASTERN CAMPBELL...UNION...GRAINGER AND
NORTHWESTERN HAMBLEN COUNTIES THROUGH 915 PM EDT...

At 814 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lot to 12 miles east of La Follette to
near Maynardville to near Clinton. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Morristown, Clinton, Jefferson City, Maynardville, Sneedville,
Rutledge, New Tazewell, Bean Station, Tazewell, and Plainview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east Tennessee...and southwestern Virginia.

&&

LAT...LON 3649 8313 3639 8311 3613 8337 3606 8427
      3629 8391 3639 8393 3654 8414 3660 8356
      3660 8332
TIME...MOT...LOC 0014Z 254DEG 25KT 3652 8405 3640 8391 3630 8388 3607
8423

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:11 PM EDTSevere Thunderstorm WarningMRXCherokee34 min
May 23, 9:01 PM EDTSevere Thunderstorm WarningMRXCherokee, Clay29 min
May 23, 9:27 PM EDTSevere Thunderstorm WarningMRXCherokee, Clay33 min

Nearby

Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.